Sign inSubmit
ArticleArticle metrics
Research Article · Free to read · Published 18 July 2011

Distribution of Records Defined on Ordered Words Representing Lattice Paths

A. M. Alahmadi & E. A. Mahmoud

Journal of Mathematics and Statistics, Volume 7, Issue 3, pp. 184–186 · doi.org/10.3844/jmssp.2011.184.186

6,998 accesses4,104 downloads0 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

Problem statement: Let the sequence i1,i2,…,in, denoted by Snn be an increasing ordered word of length n taken from the set of the n positive integers S= {1,2,…,n}, m, n ∈N+, m≥n.. Approach: That is 1≤i1≤i2≤…≤in≤n. Treating Snn as a sequence of weak records {Lj = ij}, i, j = 1,2,…,n, the distribution of the single weak record as well as the joint distribution of weak records were found before. Results: By defining the notion of strong records on the sequence {Lj = ij}, the distribution of a single strong record was found for m=n. In another aspect, it can be shown that the lattice path in the plane from (0,1) to (m, n) , consisting of unit segments up and to the right, can be represented by a sequence i1, i2,…, im where 1≤i1≤i2≤…≤im≤n, m, n ∈N+ m ≥ n. That is, such lattice paths can be represented, in one to one correspondence, by ordered increasing words of length m taken from the set S. Conclusion/Recommendations: In this article, we are going to extend the notion of weak and strong records to these sequences representing lattice paths for m>n and obtain their distributions. This result allows us to study lattice paths via ordered words of non negative integers.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2011 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Alahmadi, A. M. & Mahmoud, E. A. (2011). Distribution of Records Defined on Ordered Words Representing Lattice Paths. Journal of Mathematics and Statistics, 7(3), 184–186. https://doi.org/10.3844/jmssp.2011.184.186

Licence
© Science Publications
Issue
Volume 7, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Distribution of Records Defined on Ordered Words Representing Lattice PathsJournal of Mathematics and Statistics · Volume 7, Issue 3 · pp. 184–186 · © Science PublicationsDownload